Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 83, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 11, 2007, 1:05 PM CDT for Henderson County, Tennessee. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2007, 1:05 PM CDT (18:05 UTC)
- Expired
- May 11, 2007, 1:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Henderson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 1:20 PM CDT | HAIL 0.88 | 4 Nw Darden, TN | HAIL BETWEEN NICKEL AND QUARTER SIZE...ALSO LARGE TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 111805 SVRMEG TNC077-111830- /O.NEW.KMEG.SV.W.0083.070511T1805Z-070511T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 105 PM CDT FRI MAY 11 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENDERSON COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 130 PM CDT * AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILDERSVILLE...OR ABOUT 8 MILES NORTHEAST OF LEXINGTON. THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DARDEN. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3586 8840 3568 8846 3560 8819 3581 8811 $$
1 follow-up statement
000 WWUS54 KMEG 111832 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 131 PM CDT FRI MAY 11 2007 TNC077-111841- /O.EXP.KMEG.SV.W.0083.000000T0000Z-070511T1830Z/ HENDERSON TN- 131 PM CDT FRI MAY 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HENDERSON COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 131 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3586 8840 3568 8846 3560 8819 3581 8811 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 9:40 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, May 11, 9:40 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 940 AM CDT FRI MAY 11 2007 .DISCUSSION... MUCH OF THE DENSE FOG THAT WAS OVER PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI EARLIER THIS MORNING HAS MIXED OUT. THEREFORE...THE DENSE FOG ADVISORY HAS BEEN CANCELLED. AS FOR CONVECTIVE CHANCES...IT APPEARS THAT THE ATMOSPHERE WILL AGAIN SUPPORT DEVELOPMENT SIMILAR TO YESTERDAY. THE AIRMASS IN PLACE REMAINS WARM AND MOIST...WITH DEWPOINTS IN THE MID AND UPPER 60S. IN ADDITION...THE LOWER ATMOSPHERE IS ONLY WEAKLY CAPPED THIS MORNING AND THIS INVERSION SHOULD MIX OUT LATER THIS MORNING OVER THE EASTERN HALF OF THE FORECAST AREA WHERE DAYTIME HEATING WILL BE STRONGEST. AS THESE AREAS REACH CONVECTIVE TEMPERATURES (LOW 80S) ...EXPECT SCATTERED THUNDERSTORMS TO FORM AS MODERATE TO STRONG INSTABILITY DEVELOPS (MUCAPES 2000-3000J/KG AND LI/S -4C). FURTHER WEST...FROM FAR WEST TENNESSEE INTO EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL...IT WILL TAKE LONGER TO MIX OUT THE CAPPING INVERSION AS A THICK DECK OF MID LEVEL CLOUDS PERSISTS THROUGH THE MORNING HOURS. THIS WILL DELAY GOOD HEATING UNTIL LATER THIS AFTERNOON WHEN THE MID CLOUDS SHOULD MIX OUT. EXPECT THE MOST LIKELY LOCATIONS FOR INITIAL CONVECTIVE INITIATION BY EARLY AFTERNOON TO BE ALONG THE DIFFERENTIAL HEATING BOUNDARY ALONG THE CLOUD EDGE WHICH EXTENDS FROM PORTIONS OF WEST TENNESSEE INTO NORTHWEST MISSISSIPPI. KEPT MOSTLY CLOUDY WORDING THIS AFTERNOON AS ONGOING CONVECTION WILL ADD ADDITIONAL CLOUD COVER. ONLY UPDATES TO THE FORECAST THIS MORNING WILL BE TO REMOVE FOG WORDING AND ADJUST MORNING CLOUDS AND HIGH TEMPS BASED UPON CURRENT TRENDS. OTHERWISE FORECAST LOOKS ON TRACK. && .PREV DISCUSSION... /ISSUED 400 AM CDT FRI MAY 11 2007/ DISCUSSION... THE MAIN FORECAST CHALLENGE IS DETERMINING RAIN CHANCES TODAY AND SATURDAY. MODELS IN THE SHORT TERM ARE IN GOOD AGREEMENT AND USED A BLEND OF THEM. DID NOT MAKE MANY CHANGES TO THE PREVIOUS FORECAST. AT 345 AM CDT...MOIST CONDITIONS WERE OCCURRING ACROSS THE MIDSOUTH WITH TEMPERATURES IN THE 60S. THE AIR WAS NEARLY SATURATED...AND PATCHY FOG WAS DEVELOPING SOUTH OF INTERSTATE 40 WHERE SKIES WERE CLEARING. WEAKENING SHOWERS WERE OVER NORTHEAST ARKANSAS. A LOW PRESSURE SYSTEM WAS MOVING OFF THE TEXAS GULF COAST. TODAY WILL BE SIMILAR TO YESTERDAY WITH A STAGNANT...MOIST... WARM...UNSTABLE AIRMASS OVER THE AREA. PATCHY FOG IS POSSIBLE THROUGH 8 AM CDT...MAINLY SOUTH OF INTERSTATE 40...BUT WILL DISSIPATE QUICKLY. CLOUDS WILL BUILD ONCE CONVECTIVE TEMPERATURES IN THE MID TO UPPER 80S ARE REACHED BETWEEN 1 AND 4 PM CDT. THEN...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP. TOUGH TO PINPOINT EXACTLY WHERE STORMS WILL DEVELOP...SO KEPT UNIFORM RAIN CHANCES AROUND 50 PERCENT. AGAIN...NOT EVERYONE WILL GET WET...BUT LOCALLY HEAVY DOWNPOURS CAPABLE OF PRODUCING 1 TO 3 INCHES OF RAINFALL AND LOCALIZED FLOODING ARE POSSIBLE BENEATH SOME OF THESE SLOW MOVING STORMS. WITH UNSTABLE AIR IN PLACE...LIFTED INDICES -4 TO -7 AND SURFACE BASED CAPES 1500 TO 2500 J/KG...A FEW STORMS MAY BE SEVERE WITH LOCALLY DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. WITH WEAK WINDS IN PLACE...THE CONVECTION WILL BE UNORGANIZED AND PULSE TYPE IN NATURE. TEMPERATURES TODAY WILL AGAIN BE ON THE WARM SIDE...MAINLY IN THE MID TO UPPER 80S. THE RECORD HIGH FOR TODAY OF 90 DEGREES AT JACKSON TN MAY BE BROKEN IF ENOUGH SUN CAN OCCUR BEFORE SHOWER AND THUNDERSTORM DEVELOPMENT. TONIGHT...SCATTERED SHOWERS AND STORMS WILL WEAKEN AND DISSIPATE. PATCHY FOG MAY DEVELOP LATE IN SOME AREAS. EXPECT LOWS IN THE 60S ONCE AGAIN. SATURDAY AND SATURDAY NIGHT...A COLD FRONT WILL APPROACH AND MOVE THROUGH THE AREA BRINGING DRIER AIR BEHIND IT. LOWERED RAIN CHANCES OVER THE AREA...ESPECIALLY NORTH OF INTERSTATE 40...WITH THE DRY AIR MOVING IN. ALSO...CONVERGENCE ALONG THE FRONT WILL BE VERY WEAK. A FEW STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL MAY OCCUR SOUTH OF INTERSTATE 40 DURING THE AFTERNOON HOURS. SUNDAY AND MONDAY LOOK TO BE DRY AND COOLER WITH HIGH PRESSURE BUILDING INTO THE AREA. LOWS 55 TO 65 AND HIGHS IN THE LOWER TO MID 80S ARE FORECAST. TUESDAY THROUGH FRIDAY...A COLD FRONT MOVING THROUGH LATE TUESDAY INTO WEDNESDAY WILL BRING HIGHER RAIN CHANCES TO THE AREA. UNCERTAIN ABOUT THE EXACT TIMING AND STRENGTH OF THIS SYSTEM AT THIS TIME AS LONG TERM MODELS VARY QUITE A BIT. DRY AND COOLER CONDITIONS MAY MOVE IN BY THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... MEM 86 68 88 65 / 50 30 30 10 MKL 87 63 87 58 / 50 30 30 10 JBR 85 65 87 62 / 50 30 20 0 TUP 89 65 87 63 / 40 30 40 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 11, 9:49 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 949 AM CDT FRI MAY 11 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121700- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 949 AM CDT FRI MAY 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 1 AND 9 PM CDT ACROSS THE ENTIRE MIDSOUTH. DAMAGING WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS ARE THE MAIN HAZARDS. FLASH FLOODING IS ALSO POSSIBLE IN SOME AREAS BETWEEN 1 AND 9 PM CDT AS ANY THUNDERSTORM WILL BE SLOW MOVING AND MAY PRODUCE SEVERAL INCHES OF RAINFALL IN A SHORT AMOUNT OF TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE AGAIN POSSIBLE BETWEEN 1 AND 9 PM CDT SATURDAY ALONG AND SOUTH OF INTERSTATE 40. DAMAGING WINDS...HAIL...AND FLASH FLOODS ARE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY IN AREAS WHERE STORMS BRIEFLY BECOME SEVERE OR PRODUCE LOCALIZED FLOODING THIS AFTERNOON AND THEN AGAIN ON SATURDAY AFTERNOON. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 5:31 AM CDT | Dense Fog Advisory | MEG | Chester, Decatur, Fayette, Hardeman, Hardin, Henderson and 1 more | 4 hr |
| May 11, 3:05 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 25 min |
| May 11, 3:26 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 14 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.